.has anyone lowered the dosage after being on valtrex for more than 2 years on a similiar amount? Please explain the protocol.
11 Oct 2011
Hi, i haven't attempted this myself but have heard that withdrawing from valtrex can leave you with similar symptoms as withdrawing from alcohol and/or benzodiazepines, but much milder. I would suggest halving your second dose of the day by splitting your tablets (as long as they are not extended release). I would try this for a week, and then leave off the second dose of the day completely for another week. Try halving the remaining tablet next, again for a week and then try to stop completely. Of course if you suffer any side effects that you are concerned about go more slowly or ask your doctor if he/she can make any suggestions to help you along. I assume your doctor knows you are going to discontinue the valtrex? If not you need to let him/her know your intentions. Good luck.
- Valtrex Information for Consumers
- Valtrex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valtrex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Since I've been taking Amoxicillin, my symptoms from the required Valtrex dosage have returned. Seems like the Valtrex has no effect. Is the ...
2 answers • 27 Nov 2014
Because I occasionally have trouble remembering to take both doses, my Dr recently switched me to the ER formulation, prescribing ONE 500mg ER tablet ...
2 answers • 24 Dec 2014